asthma bad at nights

i have just come back from helping children for a week but 3 of the 6 nights i had coughing fits. the first night of coughing fits meant that i was up ntil 2:03 at least. half an hour into it the n ight staff walked in and asked if i was alright, an hour later they walked back in again, half an hour later they walked back in again, half an hour after this the nurse walked in, she then said something along the lines of ""are you ok? i answered umhum, have you got your inhaler? umhum, have you used it? nuhum"". she then left. night staff walked in 5 mins later they then told me to take my inhaler and gave me a glass of water.

the next night i was coughing but they knew what it was now so they walked in almost straight away with a glass of water and told me to take my inhaler.

the following night i fell asleep and started coughing so by the time they came in i had no idea of the time or what was going on. they woke me up and told me to take my inhaler and gave me a glass of water.

how do i stop this night time coughing or at least control it??? any help would be greatly appreciated.

5 Replies

oldestnewest
  • this is so familiar to me, i get this too. I'm trying to find solutions to it myself. Right now i'm sleeping propped up on 4 pillows to see if that helps. Not sure what else, but will let you know if i find anything useful.

  • May have been something in the bedding triggering ur asthma. Has it occurred since returning home. If not try taking ur blue inhaler(reliever) just before bed and see if it helps or discuss it with gp or asthma nurse .

  • no it has not happened since i came home so i shall guess it was something in the bedding

  • Hi jems20,

    maybe it was something like their bedding being washed in a different washing powder/liquid. I find certain brands start me off especially the biological stuff.

    sj

  • Hi Jems20,

    Do you normally wake in the night? because if so this is a sign of badly controlled asthma, and you may need to go up a step in your medication, this maybe increasing your dose of brown inhaler or possibly adding a new one. However if this is a new thing and it's not getting better it might be an idea to go and see your GP or asthma nurse to see if you need a short dose of prednisolone tablets to make you better, or if it is an allergy causing it maybe they can recomend an antihistimine for you.

    hope your feeling better soon

    ally

You may also like...